Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 6, NWS Memphis, TN

February 21, 2001Itawamba County, Lee County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Feb 21, 2001, 10:03 PM CST for Itawamba County, Lee County, Mississippi. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Feb 21, 2001, 10:03 PM CST (04:03 UTC)
Expired
Feb 21, 2001, 10:40 PM CST
In force
37 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Itawamba County, MS, Lee County, MS

What was reported inside it

TimeReportWhereRemark
Feb 21, 10:35 PM CSTThunderstorm WindEvergreen, MSNumerous trees and power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 342 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
342 m²/s²
0-3 km storm-relative helicity
462 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 220404
SVRMEM
MSC057-081-220440-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1003 PM CST WED FEB 21 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI
  LEE COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 1040 PM CST

* AT 959 PM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 12
  MILES WEST OF VERONA...MOVING EAST AT 45 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 1030 PM CST INCLUDE...
  SHANNON...TUPELO...
  PLANTERSVILLE...
  FAIRVIEW...FULTON...

.DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK
SHELTER IN AB STURDY BUILDING AND STAY AWAY FROM WINDOWS.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3434 8883 3408 8883 3410 8827 3442 8827

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 7:10 PM CST, 2 hours 53 minutes earlier.

Area forecast discussion, Feb 21, 7:10 PM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
710 PM CST WED FEB 21 2001

ZONE FORECAST PACKAGE NEEDED MINOR UPDATING TO REMOVE THE TERM
DEVELOPING SINCE RAIN HAS DEVELOPED SOMEWHERE5 IN ALL ZONE GROUPS.

.MEG...NONE.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 9:35 PM CSTSevere Thunderstorm WarningMEGLafayette, Pontotoc25 min
Feb 21, 10:44 PM CSTSevere Thunderstorm WarningMEGItawamba31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.